MICHAEL H. ROSOVE, M.D.
To the Editor: In a recent issue of this journal, Kanada and colleagues (1) report a high incidence of cardiac ischemic manifestations after the use of diazoxide (Hyperstat® IV) for severe hypertension. They postulate that the rapid fall in blood pressure and resulting regional decrease in coronary blood flow in patients with obstructive coronary artery lesions was responsible.
A reflex tachycardia after drug administration may be important in some instances.
A 62-year-old white woman was normotensive 1 year before admission but became hypertensive during the year. She came to the emergency room having had headaches and vomiting for 3 days.
Learn more about subscription options.
Register Now for a free account.
ROSOVE MH. Diazoxide and Myocardial Ischemia. Ann Intern Med. 1976;85:395. doi: 10.7326/0003-4819-85-3-395_1
Download citation file:
Published: Ann Intern Med. 1976;85(3):395.
Cardiology, Coronary Heart Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only